Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 25, 2014, 12:56:35 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631817
  • Total Topics: 47833
  • Online Today: 239
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: corticosteroids? CIDP  (Read 926 times)

0 Members and 1 Guest are viewing this topic.

Offline mikeyb39

  • Member
  • Posts: 921
corticosteroids? CIDP
« on: November 24, 2012, 03:46:24 PM »
Hi all,
Has anyone taken corticosteroids or any immunogloblin before?  My Neurologist seems to think i possily have chronic Inflammation demyleination polyneuropathy.  On my next visit he may want to setup an appointment for a lumbar puncture so they can see what the protein looks like in my CSF.

The reason I ask about corticosteriods is because ive heard they can have lots of side-effects such as weight gain, also can have an affect on you immune system itself.  Are they long term medications?

Can anyone give any thoughts about this?  He thinks that I have chronic inflammation due to the fact that my neuropathy is relapsing it gets worse for two weeks, then it gets back to  some normalcy for awhile.  symptoms are similar to MS.
11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD

Offline JJ80909

  • Member
  • Posts: 21
  • April 1, 2010
Re: corticosteroids? CIDP
« Reply #1 on: November 25, 2012, 10:33:11 PM »
I was diagnosed with primary hypo-pituitarism last June and started Cortef (hydrocortisone) -- I had already been on testosterone therapy for about a year.  I began seeing an Endocrinologist last June.

First, the testosterone is still not right - my levels have been generally under 190 for two years now - both on changing doses of AndroGel, and now the injections.  For my adrenals, I was way low, which led to the MRI (no tumor), the diagnosis of hypo-pituitarism. 

I started hydrocortisone therapy, and as it turned out, too high of a dose as I developed Cushings syndrome.  This month my dose was reduced - my next bloodwork for both steroids is in January.  I add this since I am on two hormone therapy regimens now, plus HAART.

So, yes -- one of the cortisone side effects I am experiencing is weight gain - it sucks to say the least.  Acne too, fatigue, lethargy, and depression also.  The weight gain and acne began with the hydrocortisone meds.

What is one side effect to the next on my steroid therapy, i don't know yet, and I hope my Endocrinologist can figure it out soon. 

My Endocrinologist thinks it is related to HAART, my Infectious Disease Doc says it is not.  I am on Truvada, Norvir and Prezista.

I have not been on immunoglobin (too my knowledge).  I have definitely experienced the weight gain side effect to my dismay.  Those side effects were not immediate, but not realized until I had been under therapy for a few months.

For the hydrocortisone, I've been told I'll be on this med also for life.  If you can take it for a short term to recover, I'd do it, and watch my diet for the "bad" carbs and alcohol intake (worthless calories.)  Any weight gain or side effects are easily recoverable if you are on on corticosteroids for the short term -- just my opinion of course. I am struggling with the long-term balance right now -- the belly-fat weight gain seems to have happened overnight.
 
I wish the best -- listen to your Docs, but also continue do your own research.  Everyone has a different experience/outcome. 
April 1, 2010: Confirmed Poz
March 2010:  VL at 217,455
May 2010:  CD4 at 190, waiting genome testing
May 2010: Started Bactrim and Atripla
July 2010:  CD4 at 270; VL is undetectable
Nov 2010:  CD4 at 245; VL is UD
Nov 2010:  Switched from Atripla to Truvada, Prezista and Novair
Jan 2011:  CD4 at 294; VL is UD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.